Alert archive / California / Gale Warnings in 2011
Gale Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 7, 2011, 2:49 AM PDT. It took effect at Apr 7, 2011, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 2:49 AM PDT (09:49 UTC)
- In effect from
- Apr 7, 2011, 12:00 PM PDT
- Expired
- Apr 7, 2011, 8:20 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
249 WHUS76 KLOX 070949 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 AM PDT THU APR 7 2011 PZZ650-071800- /O.UPG.KLOX.GL.A.0012.110407T1900Z-110408T0300Z/ /O.NEW.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 249 AM PDT THU APR 7 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-071800- /O.UPG.KLOX.GL.A.0012.110407T1900Z-110408T0300Z/ /O.NEW.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 249 AM PDT THU APR 7 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-071800- /O.EXT.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 249 AM PDT THU APR 7 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-071800- /O.EXT.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 249 AM PDT THU APR 7 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
3 follow-up statements
225 WHUS76 KLOX 071607 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 AM PDT THU APR 7 2011 PZZ670-080015- /O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 907 AM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-080015- /O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 907 AM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-080015- /O.CON.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 907 AM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-080015- /O.CON.KLOX.GL.W.0010.110407T1900Z-110408T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 907 AM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
184 WHUS76 KLOX 072145 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PDT THU APR 7 2011 PZZ670-080400- /O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 245 PM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 13 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-080400- /O.CON.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 245 PM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THIS EVENING. * SEAS: HAZARDOUS SEAS OF 12 TO 16 FEET TODAY WILL SLOWLY SUBSIDE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-080545- /O.CON.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 245 PM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 7 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-080545- /O.CON.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 245 PM PDT THU APR 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
890 WHUS76 KLOX 080320 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 820 PM PDT THU APR 7 2011 PZZ670-081000- /O.CAN.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ /O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 820 PM PDT THU APR 7 2011 ...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE WATERS FROM POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND WESTWARD 60 NM. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY FRIDAY. * SEAS: HAZARDOUS SEAS AROUND 10 FEET WILL SLOWLY SUBSIDE THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-081000- /O.CAN.KLOX.GL.W.0009.000000T0000Z-110408T0400Z/ /O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1600Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 820 PM PDT THU APR 7 2011 ...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM POINT ARGUELLO TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH FRIDAY MORNING. * SEAS: HAZARDOUS SEAS AROUND 10 FEET WILL SLOWLY SUBSIDE THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-081000- /O.CAN.KLOX.GL.W.0010.000000T0000Z-110408T1000Z/ /O.NEW.KLOX.SC.Y.0042.110408T0320Z-110408T1600Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 820 PM PDT THU APR 7 2011 ....GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE INNER WATERS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WILL CONTINUE THROUGH FRIDAY MORNING. * SEAS: STEEP SHORT-PERIOD SEAS OF 6 TO 9 FEET WILL CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 7, 2:45 AM PDT, 4 minutes earlier.
Area forecast discussion, Apr 7, 2:45 AM PDT, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 AM PDT THU APR 7 2011 .SYNOPSIS... A VERY COLD LOW PRESSURE SYSTEM WILL BRING UNSETTLED WEATHER TO THE AREA TODAY THROUGH SATURDAY MORNING. GUSTY WINDS AND A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SNOW LEVELS COULD FALL TO 2000 FEET. A GRADUAL WARMING IS EXPECTED SATURDAY AFTERNOON THROUGH MIDWEEK. && .SHORT TERM (TODAY-SAT)...AN UNSETTLED WEATHER PATTERN WILL AFFECT THE FORECAST AREA TODAY THROUGH EARLY SATURDAY MORNING. A VERY COLD UPPER LVL LOW WILL CONTINUE TO PUSH SOUTH FROM OREGON INTO CENTRAL CALIFORNIA THIS AFTERNOON. THE TRAJECTORY OF THIS UPPER LOW WILL CONTINUE TO STAY OVER LAND...THEREFORE NOT MUCH IN THE WAY OF MOISTURE TO TAP INTO. SCATTERED SHOWERS WILL INCREASE THIS MORNING ACROSS THE CENTRAL COAST WITH LIGHT SHOWER ACTIVITY EXPECTED AS A COLD FRONT APPROACHES SLO COUNTY THIS MORNING. MEANWHILE... STRONG GUSTY WINDS ACROSS THE OUTER WATERS HAVE HELPED A CATALINA EDDY TO DEVELOP THIS MORNING. THE CYCLONIC FLOW WITH THIS EDDY HAS CAUSED A DEEP MARINE LAYER TO FORM AND WILL DEEPEN TO AROUND 4000 FT AND SPREAD ACROSS THE LA/VTU COAST AND VALLEYS TO THE COASTAL SLOPES OF THE MOUNTAINS AFTER SUNRISE. THERE WILL BE ENOUGH SW FLOW ALOFT TO HELP CAUSE SOME LIFT AND BRING AREAS OF DRIZZLE OR LIGHT SHOWERS TO LA/VTU COUNTIES WEST OF THE MOUNTAINS. BEST RAINFALL TOTALS WITH THIS DEEP MARINE LAYER WILL AFFECT THE ELEVATED VALLEY FOOTHILLS. EXPECT SKIES TO REMAIN CLOUDY IN MOST LOCATIONS TODAY. AS THIS FRONTAL BOUNDARY FROM THE NORTH SLOWLY PUSHES SOUTH INTO SLO/SBA COUNTIES THIS MORNING...EXPECT RAINFALL AMOUNTS TO BE AROUND ONE QUARTER OF AN INCH OR LESS ACROSS SLO/SBA COUNTIES THROUGH THIS EVENING WITH NW FLOW ALOFT. AS THE FRONTAL BOUNDARY REACHES LA COUNTY LATER THIS AFTERNOON...SW CYCLONIC FLOW ALOFT WILL HELP TO ENHANCE RAINFALL TOTALS. ALTHOUGH RAINFALL SHOULD REMAIN LIGHT OVERALL...SOME MODERATE SHOWERS SHOULD INCREASE LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY ACROSS EASTERN LA COUNTY AS A LEFT FRONT QUAD OF A 120KT JET CORE PUSHES ACROSS LA COUNTY CAUSING ADDITIONAL LIFT AND DIVERGENCE ALOFT. IN REGARDS TO WINDS...EXPECT VERY WINDY CONDITIONS AHEAD OF THE FRONT ACROSS THE LA/VTU COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY TODAY. 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. AS THE FRONT PUSHES THROUGH THE CENTRAL COAST THIS AFTERNOON...NW WINDS WILL DEVELOP WITH GUSTS TO 35 MPH. THERE WILL ALSO BE VERY GUSTY WESTERLY WINDS ACROSS THE COASTAL AREAS OF LA AND VTU COUNTIES THIS AFTERNOON THROUGH THIS EVENING WITH GUSTS TO 40 MPH POSSIBLE...ESPECIALLY NEAR THE COAST. THERE ARE WIND ADVISORIES ALSO FOR THE VENTURA COUNTY VALLEYS WITH GUSTS TO 35 MPH. FOR NOW...HAVE LEFT THE LA COUNTY VALLEYS OUT OF THE ADVISORIES...BUT SHOULD STILL EXPERIENCE WESTERLY WINDS TO 25 MPH. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING. BY FRIDAY MORNING THE UPPER LOW WILL BE DIRECTLY OVER SOUTHERN AND CENTRAL CALIFORNIA. AGAIN...DUE TO THE OVERLAND TRAJECTORY OF THIS LOW...MOISTURE TAP WILL BE LIMITED ACROSS THE REGION. HOWEVER...THICKNESS LVLS WILL HAVE LOWERED TO BETWEEN 528-530 DM. THIS WOULD TRANSLATE TO SNOW LEVELS LOWERING TO AROUND 2200-2500 FT BY FRIDAY MORNING. WITH THE LOW DIRECTLY OVERHEAD ON FRIDAY...THE ATMOSPHERE WILL BECOME POTENTIALLY UNSTABLE. 500 MB TEMPS WILL BE AROUND -34 DEGREES CELSIUS DURING THE PEAK HEATING OF THE AFTERNOON. WITH ANY HEATING AT THE SURFACE BETWEEN THE PARTLY CLOUDY SKIES...THE ATMOSPHERE WILL DESTABILIZE BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION. THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE ACROSS THE COASTAL WATERS AND MAINLAND. RAINFALL TOTALS WILL VARY WIDELY DUE TO THE NATURE OF THUNDERSTORM POTENTIAL FOR FRIDAY. FOR LOS ANGELES COUNTY...EXPECT ANYWHERE FROM A QUARTER INCH OF RAIN TO AS HIGH AS THREE QUARTERS TO AN INCH POSSIBLE WITH STRONGEST THUNDERSTORMS. SNOW SHOWERS COULD IMPACT INTERSTATE 5 NEAR THE GRAPEVINE AS EARLY AS TONIGHT...WITH AN EVEN HIGHER PROBABILITY BY FRIDAY MORNING...WHEN SNOW LEVELS ARE EXPECTED TO FALL AS LOW AS 2000 FEET. SUCH LOW SNOW LEVELS COULD BRING THE THREAT OF SNOW SHOWERS TO THE CUYAMA AND ANTELOPE VALLEY...AS WELL AS HIGHWAY 14 THROUGH THE SOLEDAD CANYON. HOWEVER...LITTLE OR NO SNOW ACCUMULATIONS ARE EXPECTED FOR THESE AREAS. FOR THE MOUNTAINS...LOCAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. DUE TO THE CONVECTIVE NATURE OF THIS SYSTEM...RAINFALL AMOUNTS ARE EXPECTED TO BE HIGHLY VARIABLE. HOWEVER...MANY COASTAL AND VALLEY AREAS ARE EXPECTED TO RECEIVE LESS THAN ONE THIRD OF AN INCH...EXCEPT LOCAL AMOUNTS OVER ONE HALF INCH TO THREE QUARTERS OF AN INCH NEAR THUNDERSTORMS. ON FRIDAY...HIGH TEMPERATURES ARE EXPECTED TO BE WELL BELOW NORMAL...WITH POTENTIAL FROST CONCERNS FRIDAY NIGHT ACROSS COLDEST INTERIOR VALLEYS. BY SATURDAY...THERE COULD BE SOME LINGERING SHOWERS ACROSS EASTERN LA COUNTY...ESPECIALLY THE SAN GABRIEL MOUNTAIN RANGE AND THE NORTHERN SLOPES OF OF LA/VTU/SBA COUNTY MOUNTAINS. SNOW LEVELS WILL BEGIN TO RISE TO AROUND 4000 TO 4500 FT. SKIES SHOULD REMAIN PARTLY CLOUDY FOR THE MOST PART ON SATURDAY...WITH THE MOUNTAINS LIKELY REMAINING MOSTLY CLOUDY. TEMPS WILL REBOUND A BIT BUT CONTINUE TO REMAIN WELL BELOW NORMAL FOR THIS TIME OF YEAR. .LONG TERM (SUN-WED)... BY SUNDAY...THE UPPER LOW QUICKLY PUSHES INTO THE FOUR CORNERS REGION BRINGING A WEAK RIDGE ACROSS THE AREA. TEMPS WILL BEGIN TO REBOUND BY SUNDAY WITH MOST AREAS REMAINING IN THE MID TO UPPER 60S. A SLOW WARMING TREND WILL CONTINUE ON MONDAY. A WEAK SHORTWAVE SHOULD PUSH THROUGH THE CWA ON TUE BUT NO RAIN IS EXPECTED. POSSIBLE LATE NIGHT THROUGH MORNING LOW CLOUDS WILL BE POSSIBLE. TEMPS SHOULD BE SIMILAR TO MONDAY. BY WEDNESDAY...HIGH PRESSURE BUILDS IN ONCE AGAIN WITH TEMPS WARMING INTO THE LOWER TO MID 70S IN MANY LOCATIONS. && .AVIATION...06/1000Z. DISCUSSION WILL BE OUT WITH 12Z PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 7:06 PM PDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 706 PM PDT WED APR 6 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 706 PM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT BEACHGOERS WILL FACE HIGH SURF NORTH OF POINT CONCEPTION WHILE MARINERS HEADING TO THE OUTER WATERS WILL ENCOUNTER HAZARDOUS GALE FORCE WINDS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ON THURSDAY AND FRIDAY...AN APPROACHING STORM SYSTEM WILL BRING SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. VERY LOW SNOW LEVELS WILL CREATE MANY DRIVING HAZARDS AS WILL GUSTY WINDS. GUSTY GALE FORCE WINDS WILL CONTINUE ACROSS THE COASTAL WATERS AND CREATE A WIND DRIVEN SWELL. THIS COMBINATION OF SWELL WILL CONTINUE TO MAKE THE SURF ZONE HAZARDOUS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:28 PM PDT | Gale Watch | LOX | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.